MAUDE Adverse Event Report: GYRUS ACMI, INC CF RESECTOSCOPE INNER SHEATH, 25FR

GYRUS ACMI, INC CF RESECTOSCOPE INNER SHEATH, 25FR
Model Number EIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned to olympus for evaluation, upon inspection they confirmed the nose/tip of the device is cracked.The instructions for use (ifu) does state the following: (rev 99-1033_fj) with warnings given: "do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (page 4) ; and "always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." (page 14) the dhr was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The reported event is likely due to design however with the product identifiers were not provided and root cause is unable to be determined.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the inner sheath tip broke on their cf resectoscope inner sheath, 25fr.Attempts to retrieve additional information from the customer are in progress.There were no reports of death, harm or injuries related to this event.
 
Event or Problem Description
The issue was discovered during preparation for use and the procedure was completed with another device.No consequences on patient.
 
Additional Manufacturer Narrative
This report is being submitted for additional information obtained from the customer.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
93 north pleasant st.
norwalk, OH 44857
4848965250
MDR Report Key13773090
Report Number1519132-2022-00002
Device Sequence Number19792560
Product Code FAS
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIS-HCF25
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown